Alert archive / California / Wind Advisories in 2011

Wind Advisory 12, NWS Sacramento, CA

March 13, 2011

NWS Sacramento, CA issued this wind advisory at Mar 13, 2011, 4:09 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2011, 4:09 PM PDT (23:09 UTC)
Expired
Mar 13, 2011, 7:56 PM PDT
In force
4 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WWUS76 KSTO 132309
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
409 PM PDT SUN MAR 13 2011

...STRONG WINDS THIS EVENING...

.SOUTH WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE AHEAD OF A COLD
FRONT THIS EVENING. WINDS WILL SUBSIDE OVERNIGHT. 

CAZ015-140300-
/O.NEW.KSTO.WI.Y.0012.110313T2309Z-110314T0300Z/
NORTHERN SACRAMENTO VALLEY-
409 PM PDT SUN MAR 13 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
UNTIL 8 PM. WINDS WILL SUBSIDE OVERNIGHT. THE COMBINATION OF RAIN
AND STRONG WIND WILL CREATE HAZARDOUS DRIVING CONDITIONS THIS
EVENING. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SG
1 follow-up statement
388 
WWUS76 KSTO 140256
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
756 PM PDT SUN MAR 13 2011

CAZ015-140400-
/O.CAN.KSTO.WI.Y.0012.000000T0000Z-110314T0300Z/
NORTHERN SACRAMENTO VALLEY-
756 PM PDT SUN MAR 13 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

LOCALLY GUSTY WINDS OF 15 TO 30 MPH MAY CONTINUE FOR THE NEXT HOUR
OR SO. BUT WINDS ARE EXPECTED TO STEADILY DECREASE FOR THE
REMAINDER OF THE EVENING. THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. 

$$

SG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:30 AM PDT, 5 hours 39 minutes earlier.

Area forecast discussion, Mar 13, 10:30 AM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST SUN MAR 13 2011

.MID MORNING UPDATE...
NO NOTABLE CHANGES ANTICIPATED TO THE FORECAST PACKAGE.

LIGHT RAIN HAS BEGUN IN THE NORTHERN SACRAMENTO VALLEY FROM THE
PRE-FRONTAL PRECIPITATION BANDS.  THE PRECIP WILL BE HIT AND MISS
ACROSS THE REGION FOR MOST OF THE DAY THEN THE HEAVIER RAIN AND SNOW
WILL MOVE IN THIS AFTERNOON.  THE LOW IS STILL CENTERED OUT IN THE
GULF AND APPEARS TO BE PIVOTING A BIT MORE THAN FIRST THOUGHT SO IT
IS POSSIBLE THAT THE COLDEST AIRMASS WILL REMAIN NORTH OF THE AREA.
WILL KEEP INITIAL SNOW LEVELS IN THE 5000 TO 6000 FOOT RANGE AND THE
HEAVIER SNOW FALLING ON THE TRANS-SIERRA PASSES COMING THIS EVENING
BUT CONDITIONS MAY BE WEAKER AND WARMER.

.EARLIER SHORT TERM DISCUSSION...
UPPER LOW NOW CENTERED NEAR 46 NORTH 140 WEST WILL PIVOT A
MODERATELY STRONG PACIFIC COLD FRONT ACROSS NORTHERN CALIFORNIA
LATE TODAY AND TONIGHT. CURRENTLY...HIGH AND MID CLOUDINESS COVER
THE FORECAST AREA AHEAD OF THIS FRONTAL SYSTEM. WARM ADVECTION AND
CLOUD COVER IS RESULTING IN TEMPERATURES THIS MORNING A LITTLE
WARMER THAN 24 HOURS AGO. EUREKA RADAR SHOWING LIGHT TO MODERATE
PRECIP FALLING OVER NORTHWEST CALIFORNIA AT THIS TIME AND THIS
PRECIP IS FORECAST TO SPREAD INTO THE INTERIOR OF NORTHERN
CALIFORNIA BY MID DAY. SNOW LEVELS WITH THIS MODERATELY WARM SYSTEM
SHOULD REMAIN ABOVE 5000 FEET SO SHOULD CAUSE MINIMAL IMPACTS OVER
THE SHASTA COUNTY MOUNTAINS. HEAVIER PRECIP IS EXPECTED LATE THIS
AFTERNOON AND THIS EVENING AS THE MAIN FRONTAL BAND MOVES THROUGH.
THE HIGHER ELEVATIONS OF THE SIERRA CASCADE RANGE WILL SEE THE
HEAVIEST PRECIP WITH THIS SYSTEM TONIGHT. MODERATE AMOUNTS OF PRECIP
ARE EXPECTED WITH PRECIPITABLE WATER VALUES FEEDING INTO THIS SYSTEM
OF ABOUT AN INCH. WINDSPEEDS WILL BE ON THE INCREASE TODAY AS
PRESSURE GRADIENTS TIGHTEN AHEAD OF THE FRONT. MAXIMUM SOUTHERLY
GRADIENTS ARE EXPECTED LATE THIS AFTERNOON AHEAD OF THE FRONT WITH A
MFR TO SAC SURFACE GRADIENT EXPECTED TO REACH 10 MB BY THE NAM AND
ABOUT 8 MB BY THE GFS. COULD SEE BRIEF WINDSPEEDS ABOVE WIND
ADVISORY CRITERIA AS THE FRONT PASSES OVER A REGION BUT THE
STRONGEST WINDS SHOULD BE SHORT LIVED. BY MID DAY MONDAY...MAIN
FRONTAL BAND SHIFTS EAST OF THE CWA. SHOWERS WILL REMAIN A
POSSIBILITY THROUGH THE DAY AS MAIN UPPER LOW PASSES TO THE NORTH.

PREFRONTAL PRECIP AHEAD OF THE NEXT UPSTREAM SYSTEM IS FORECAST TO
BEGIN SPREADING OVER NORCAL AS EARLY AS MONDAY EVENING WITH THIS
NEXT SYSTEM MOVING THROUGH NORCAL ON TUESDAY. THIS WILL ALSO BE A
MODERATELY WARM SYSTEM WITH SNOW LEVELS REMAINING GENERALLY ABOVE
5000 FEET. THE STRENGTH OF THIS SYSTEM WILL BE SIMILAR TO TODAYS
SYSTEM WITH PRECIPITABLE WATER FEED OF ABOUT 1 INCH AS WELL.

WEATHER PATTERN REMAINS PROGRESSIVE WITH NORCAL UNDER RATHER ZONAL
FLOW. WEDNESDAY LOOKS TO BE A TIME BETWEEN WEATHER SYSTEMS BUT WEAK
DISTURBANCES PIVOTING THROUGH THIS ZONAL FLOW WILL BRING CONTINUED
PRECIP THREAT ON WEDNESDAY.

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)...
A PIECE OF ENERGY FROM THE GULF OF ALASKA LOW BREAKS OFF AND SLOWLY
PROGRESSES THROUGH NORTHERN CALIFORNIA DURING THIS PERIOD. THIS WILL
BRING BELOW NORMAL TEMPERATURES AND A CONTINUED THREAT OF
PRECIPITATION. THE GFS MOVES A COLD FRONT THROUGH THE REGION FRIDAY.
THIS MODEL DROPS 1000-500MB THICKNESSES TO 528 DM...TRANSLATING TO
SNOW LEVELS ROUGHLY NEAR 2000 FEET. THE AIR MASS IS LIKELY TO MODIFY
AS IT APPROACHES. WE ARE NOW WELL INTO MARCH SO DIURNAL SHOWERS
BECOME LIKELY AS THE UPPER LOW PASSES OVER OUR AREA. WHILE THE GFS
PROGRESSES THE LOW INTO THE GREAT BASIN SATURDAY NIGHT...THE ECMWF
AND GEM ARE LESS PROGRESSIVE WERE TRENDING TOWARD REINFORCING THE
LOW OVER THE WEEKEND. THUNDERSTORMS...AND LOW ELEVATION SNOW SHOWERS
OR SNOW PELLETS ARE POSSIBLE IN THIS SORT OF WEATHER PATTERN. SG

&&
.AVIATION...THE NEXT SYSTEM CONTINUES TO APPROACH THE WEST COAST
SPREADING PLENTY OF MID AND HIGH LEVEL CLOUDS OVER THE REGION. CIGS
HAVE LOWERED DOWN TO AROUND 035-045 WITH -RA NEAR KRDD-KRBL...PRECIP
EXPECTED TO SPREAD DOWN TOWARDS SAC METRO AREA BETWEEN
18-21Z...FINALLY MOVING INTO STOCKTON AND MODESTO BY 00Z. EXPECT
CEILINGS TO LOWER TO MVFR WITH OCNL IFR CONDITIONS POSSIBLE DURING
SHOWERS. IN THE MOUNTAINS...SNOW LEVELS WILL RANGE BETWEEN 5000 AND
6000 FEET...WITH IFR / LIFR CONDITIONS IN SNOW.

&&

.STO WATCHES/WARNINGS/ADVISORIES
...WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR WESTERN PLUMAS
COUNTY/LASSEN PARK IN EFFECT FROM 5 PM THIS AFTERNOON THROUGH 8 AM
MONDAY .
...WINTER WEATHER ADVISORY ABOVE 6000 FEET FOR THE WEST SLOPES OF
THE NORTHERN SIERRA NEVADA IN EFFECT FROM 5 PM THIS AFTERNOON
THROUGH 8 AM MONDAY.

&&
Hazardous weather outlook, Mar 13, 7:00 AM PDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SUN MAR 13 2011

CAZ013>019-063-064-066>069-141400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN MAR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA TODAY AND
TONIGHT BRINGING RAIN AND MOUNTAIN SNOW AND GUSTY WINDS.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A PACIFIC COLD FRONT WILL EXIT THE REGION MONDAY MORNING WHILE
ANOTHER SYSTEM MOVES IN OFF THE PACIFIC MONDAY NIGHT AND TUESDAY
BRINGING ANOTHER ROUND OF RAIN AND MOUNTAIN SNOW.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:33 AM PDTWinter Weather AdvisorySTO27 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.